Ketoacidosis with euglycemia in a pt with T2DM on dapagliflo
Dapagliflozin (a sodium-glucose cotransporter-2 [SGLT2] inhibitor) represents the most recently approved class of oral medications for the treatment of type 2 diabetes. Dapagliflozin lowers plasma glucose concentration by inhibiting the renal reuptake of glucose in the proximal renal tubules.

In 2015, the US Food and Drug Administration released a warning concerning a potential increased risk of ketoacidosis in patients taking this medication.

Published in the journal Medicine, the authors present the case of a 23-year-old woman with type 2 diabetes treated with dapagliflozin (10 mg, once a day) for 2 years who presented to the emergency department with abdominal pain.

She was diagnosed with severe ketoacidosis with a normal glucose level (177 mg/dL) due to dapagliflozin, accompanying acute pancreatitis due to hypertriglyceridemia. It was concluded that the precipitating factor for euglycemic ketoacidosis was pseudomembranous colitis.

She was treated with intravenous infusions of insulin, isotonic saline, and sodium bicarbonate as diabetic ketoacidosis treatment. She was in shock with severe metabolic acidosis. After continuous renal replacement therapy, the uncontrolled metabolic ketoacidosis was treated, and she is currently under follow-up while receiving metformin (500 mg, once a day) and short- and long-acting insulins (8 units 3 times and 20 units once a day).

Key takeaway:-
This case represents a rare complication of the SGLT2 inhibitor in a patient with type 2 diabetes in whom uncontrolled metabolic ketoacidosis could be effectively managed via continuous renal replacement therapy.

Read in detail here: https://pxmd.co/dzjli
Dr. s●●●●a c●●●●●a and 4 others like this1 share
Like
Comment
Share